Rochet, Jean-Charles, Reppen, Max and Soner, Halil Mete (2020) Optimal dividend policies with random profitability. Mathematical Finance, vol. 30 (n° 1). pp. 228-259.

This is the latest version of this item.

[thumbnail of optimal_dividend.pdf]
Download (929kB) | Preview
Identification Number : 10.1111/mafi.12223


We study an optimal dividend problem under a bankruptcy constraint. Firms face a trade‐off between potential bankruptcy and extraction of profits. In contrast to previous works, general cash flow drifts, including Ornstein–Uhlenbeck and CIR processes, are considered. We provide rigorous proofs of continuity of the value function, whence dynamic programming, as well as comparison between discontinuous sub‐ and supersolutions of the Hamilton–Jacobi–Bellman equation, and we provide an efficient and convergent numerical scheme for finding the solution. The value function is given by a nonlinear partial differential equation (PDE) with a gradient constraint from below in one direction. We find that the optimal strategy is both a barrier and a band strategy and that it includes voluntary liquidation in parts of the state space. Finally, we present and numerically study extensions of the model, including equity issuance and gambling for resurrection.

Item Type: Article
Language: English
Date: January 2020
Refereed: Yes
Divisions: TSE-R (Toulouse)
Site: UT1
Date Deposited: 25 Nov 2019 10:53
Last Modified: 02 Sep 2021 12:54
OAI Identifier:

Available Versions of this Item

View Item


Downloads per month over past year